Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 31, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at May 21, 2022, 3:35 AM CDT for Culberson County, Texas. It took effect at May 21, 2022, 10:00 PM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2022, 3:35 AM CDT (08:35 UTC)
- In effect from
- May 21, 2022, 10:00 PM CDT
- Expired
- May 22, 2022, 11:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 8.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4929 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708 WWUS74 KMAF 210835 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 335 AM CDT Sat May 21 2022 TXZ271-221600- /O.UPG.KMAF.HW.A.0024.220522T0600Z-220522T1600Z/ /O.NEW.KMAF.HW.W.0031.220522T0300Z-220522T1600Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 335 AM CDT Sat May 21 2022 /235 AM MDT Sat May 21 2022/ ...HIGH WIND WARNING IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 11 AM CDT /10 AM MDT/ SUNDAY FOR GUADALUPE PASS... * WHAT...East winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe Pass in Texas. * WHEN...From 10 PM CDT /9 PM MDT/ this evening to 11 AM CDT /10 AM MDT/ Sunday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf 44
2 follow-up statements
882 WWUS74 KMAF 211850 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 150 PM CDT Sat May 21 2022 TXZ271-220700- /O.CON.KMAF.HW.W.0031.220522T0300Z-220522T1600Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 150 PM CDT Sat May 21 2022 /1250 PM MDT Sat May 21 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 11 AM CDT /10 AM MDT/ SUNDAY... * WHAT...East winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe Pass in Texas. * WHEN...From 10 PM CDT /9 PM MDT/ this evening to 11 AM CDT /10 AM MDT/ Sunday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
185 WWUS74 KMAF 220845 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 345 AM CDT Sun May 22 2022 TXZ271-221600- /O.CON.KMAF.HW.W.0031.000000T0000Z-220522T1600Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 345 AM CDT Sun May 22 2022 /245 AM MDT Sun May 22 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM CDT /10 AM MDT/ THIS MORNING FOR GUADALUPE PASS... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Guadalupe Pass in Texas. * WHEN...Until 11 AM CDT /10 AM MDT/ this morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf 44
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at May 21, 12:46 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 21, 12:46 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1246 AM CDT Sat May 21 2022
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1241 AM CDT Sat May 21 2022
VFR will prevail through the forecast period. Winds will veer
around to the N-NW and increase as a cold front enters the region
early this morning. This front is expected to reach CNM and HOB
by 10Z and the remaining terminals around 13Z-15Z. Gusty post-
frontal winds will last into the early afternoon.
&&
.SHORT TERM...
(This afternoon through Saturday night)
Issued at 224 PM CDT Fri May 20 2022
For those that are tired of the heat, today looks to be the last
unseasonably hot day for a while, though temperatures are a bit
cooler than yesterday thanks to increasing high clouds, haze, and
falling heights ahead of an approaching trough. Despite the cooler
temperatures, a Heat Advisory remains in effect for the northeastern
Permian Basin/Western Low Rolling Plains where highs should still
top out around 104-105 degrees today. The unseasonably warm
temperatures along with the dry and breezy conditions will also
maintain critical fire weather conditions this afternoon into early
this evening, and a Red Flag Warning remains in effect. More on this
can be found in the Fire Weather Discussion below.
Temperatures tonight will be cooler, with lows in the mid 50s and
60s for most of the area. A big change will arrive early Saturday
morning as a much-advertised strong cold front finally moves into
Southeast New Mexico and West Texas. This front is currently slowly
sagging southward across the South Plains, and may try edging into
the northern Permian Basin this afternoon with little impact aside
from a brief northerly wind shift and a cool down by a few degrees,
with high-resolution guidance indicating the front will briefly
shift northward later this afternoon into early evening. Late
tonight into early Saturday morning, the front will resume its
southward push as a trough progresses from the Rockies into the
Plains. The front is expected to make it to the I-20 corridor by mid
morning, and continue pushing to the Rio Grande through the
afternoon. Given the timing of the front and associated cold
advection, there's a fairly sizable bust potential with the max
temperature forecast for tomorrow. For now, have highs in the upper
70s and lower 80s across most of Southeast New Mexico and the
Permian Basin, with upper 80s and lower 90s across the Trans Pecos
toward I-10, and upper 90s/lower 100s focused toward the Rio Grande
Valley. Unfortunately, given the dry antecedent conditions, the
front will not be accompanied by any precipitation, though will
produce several hours of gusty northerly to northeasterly winds. A
secondary push of cold air will arrive Saturday night into early
Sunday morning, yielding some of our coolest temperatures in a
while, with lows in the mid 40s to mid 50s for most, and 60s across
far southern zones. Strong gap winds also look to develop through
Guadalupe Pass beginning late Saturday night/early Sunday morning,
where a High Wind Watch remains in effect.
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 205 PM CDT Fri May 20 2022
Upper trough extending from ID to Baja Sunday will slowly move east
reaching the Rockies Monday and move onto the plains Tuesday. This
trough gets reinforced and a deep low develops over the Northern
Plains Wednesday moving over the Mississippi Valley Thursday. As
this trough moves east high pressure will build over the region
Friday with the next trough moving over the Rockies Saturday.
Post frontal conditions will have a NE wind Sunday as surface ridge
builds down into the area. Should be much cooler Sunday with highs
mainly in the 70s... lowered temps that day... may need to lower
more as some guidance calling for highs in the 60s. Highs in the 80s
return Monday with 80s and 90s on Tuesday. Looking at a weak front
blowing into the area Tuesday with below normal temps expected
Wednesday and Thursday. By Friday readings climb into the mid to
upper 90s with 100s along the Pecos next Saturday.
Rain chances begin on Sunday as the upper trough approaches.
With high PW and expected slow storm motion some locations could
receive a good rainfall... unfortunately many will not. Those in
the Southern Permian Basin and Lower Trans Pecos look to have the
best chance of rain with those in the west the least. Monday most
likely day to see rainfall with low pops continuing in the east
Tuesday and Wednesday.
&&
.FIRE WEATHER...
Issued at 205 PM CDT Fri May 20 2022
A cold front just north of the area will blow into the area
Saturday with a brisk north wind. This will result in lower fire
wx concerns for most of the region but near critical fire wx
conditions still possible for the west. A Fire Wx Watch remains in
effect Saturday for portions of SE NM, the Guadalupe Mountains
and Culberson County. Currently no fire weather concerns expected
Sunday as rain chances increase.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 81 50 71 59 / 0 0 10 30
Carlsbad 84 51 72 54 / 0 0 10 20
Dryden 98 60 79 64 / 0 0 20 40
Fort Stockton 88 53 74 60 / 0 0 20 40
Guadalupe Pass 81 46 68 56 / 0 0 10 20
Hobbs 81 45 70 53 / 0 0 0 30
Marfa 88 47 74 48 / 0 0 20 30
Midland Intl Airport 82 50 72 60 / 0 0 10 30
Odessa 82 51 72 61 / 0 0 10 30
Wink 86 50 73 57 / 0 0 10 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from this afternoon through this evening for
Eastern Culberson County-Guadalupe Mountains Above 7000
Feet-Guadalupe and Delaware Mountains-Van Horn and Highway
54 Corridor.
High Wind Watch from late tonight through Sunday morning for
Guadalupe and Delaware Mountains.
NM...Fire Weather Watch from Saturday afternoon through Saturday
evening for Chaves Plains-Eddy Plains-Sacramento Foothills
and Guadalupe Mountains.
&&
SHORT TERM...24
LONG TERM....44
AVIATION...24Hazardous weather outlook, May 21, 1:09 AM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 109 AM CDT Sat May 21 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-220615- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 109 AM CDT Sat May 21 2022 /1209 AM MDT Sat May 21 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. A High Wind Warning is in effect tonight for Guadalupe Pass. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A High Wind Warning is in effect Sunday morning for Guadalupe Pass. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
Nearby
High Wind Warnings in Texas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.